Alert archive / Arizona / Wind Advisories in 2019

Wind Advisory 19, NWS Flagstaff, AZ

October 8, 2019Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 8, 2019, 2:29 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 9, 2019, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2019, 2:29 AM MST (09:29 UTC)
In effect from
Oct 9, 2019, 11:00 AM MST
Expired
Oct 9, 2019, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2019-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2019-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3815 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WWUS75 KFGZ 080929
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
229 AM MST Tue Oct 8 2019

AZZ004>007-009-012-013-015-039-040-082330-
/O.NEW.KFGZ.WI.Y.0019.191009T1800Z-191010T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, 
and Kykotsmovi
229 AM MST Tue Oct 8 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 11 AM to 7 PM MST Wednesday. 

* TIMING...11 AM TO 7 PM MST WEDNESDAY

* WINDS...Southwest 25 to 35 mph with frequent gusts to 45 mph. 

* IMPACTS...Winds this strong can make driving 
  difficult...especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected. Consider securing loose 
belongings on your property. Additional weather information is on 
the web at www.weather.gov/flagstaff.

&&

$$
41
6 follow-up statements
989 
WWUS75 KFGZ 081128
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
428 AM MST Tue Oct 8 2019

AZZ004>007-009-012-013-015-039-040-082300-
/O.CON.KFGZ.WI.Y.0019.191009T1800Z-191010T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, 
and Kykotsmovi
428 AM MST Tue Oct 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
WEDNESDAY...

* TIMING...11 AM TO 7 PM MST WEDNESDAY

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected. Consider securing loose
belongings on your property. Additional weather information is on
the web at www.weather.gov/flagstaff.

&&

$$
830 
WWUS75 KFGZ 082024
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
124 PM MST Tue Oct 8 2019

AZZ004>007-009-012-013-015-039-040-100200-
/O.CON.KFGZ.WI.Y.0019.191009T1800Z-191010T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, 
and Kykotsmovi
124 PM MST Tue Oct 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
WEDNESDAY...

* TIMING...11 AM TO 7 PM MST WEDNESDAY.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph are expected. Consider securing loose
belongings on your property. Additional weather information is on
the web at www.weather.gov/flagstaff.

&&

$$
981 
WWUS75 KFGZ 091004
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
304 AM MST Wed Oct 9 2019

AZZ004>007-009-012-013-015-039-040-100200-
/O.CON.KFGZ.WI.Y.0019.191009T1800Z-191010T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, 
and Kykotsmovi
304 AM MST Wed Oct 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Much of Navajo, Apache and Coconino Counties.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
402 
WWUS75 KFGZ 091823
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1123 AM MST Wed Oct 9 2019

AZZ004>007-009-012-013-015-039-040-100200-
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-191010T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, 
and Kykotsmovi
1123 AM MST Wed Oct 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Much of Navajo, Apache and Coconino Counties.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
712 
WWUS75 KFGZ 092036
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
136 PM MST Wed Oct 9 2019

AZZ007-009-012-013-015-039-040-100700-
/O.NEW.KFGZ.FZ.A.0001.191011T0400Z-191011T1500Z/
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-191010T0200Z/
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Valle, Keams Canyon, Kaibito, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff,
Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi
136 PM MST Wed Oct 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...For the Wind Advisory, southwest winds 25 to 30 mph with
  gusts 40 to 50 mph. For the Freeze Watch, the first widespread 
  hard freeze of the fall, with sub-freezing temperatures in the 
  20s possible.

* WHERE...portions of Coconino and Navajo counties including
  Flagstaff, Winslow, Holbrook, and Tuba City.

* WHEN...For the Wind Advisory, until 7 PM MST this evening. For 
  the Freeze Watch, from Thursday evening through Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles. Frost and freeze 
  conditions could kill crops, other sensitive vegetation and 
  possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ004>006-100200-
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-191010T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, and North Rim
136 PM MST Wed Oct 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Grand Canyon, Kaibab Plateau, and the Page area.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010-011-014-016-017-100700-
/O.NEW.KFGZ.FZ.A.0001.191011T0400Z-191011T1500Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, St. Johns, Springerville, Heber, Happy Jack,
Forest Lakes, Show Low, Greer, and Pinetop
136 PM MST Wed Oct 9 2019

...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...The first widespread hard freeze of the fall, with sub-
  freezing temperatures in the teens and 20s.

* WHERE...Portions of Apache and Navajo counties including
  Kayenta, Chinle, Window Rock, Saint Johns, Springerville, and
  Show Low.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ008-037-100700-
/O.NEW.KFGZ.FZ.A.0001.191011T0400Z-191011T1500Z/
Yavapai County Mountains-Yavapai County Valleys and Basins-
Including the cities of Prescott, Seligman, Ash Fork, Cottonwood,
Camp Verde, Cordes Junction, and Bagdad
136 PM MST Wed Oct 9 2019

...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING ABOVE 4000 FEET...

* WHAT...The first widespread freeze of the fall, with sub- 
  freezing temperatures above 4000 feet.

* WHERE...Portions of Yavapai County including Prescott, Prescott
  Valley, Dewey-Humboldt, Paulden, and Chino Valley.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
594 
WWUS75 KFGZ 100221
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
721 PM MST Wed Oct 9 2019

AZZ007-009-012-013-015-039-040-101030-
/O.EXP.KFGZ.WI.Y.0019.000000T0000Z-191010T0200Z/
/O.CON.KFGZ.FZ.A.0001.191011T0400Z-191011T1500Z/
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Valle, Keams Canyon, Kaibito, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff,
Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi
721 PM MST Wed Oct 9 2019

...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 20 possible.

* WHERE...Portions of Coconino and Navajo counties including 
  Flagstaff, Winslow, Holbrook, and Tuba City.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ004>006-100330-
/O.EXP.KFGZ.WI.Y.0019.000000T0000Z-191010T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, and North Rim
721 PM MST Wed Oct 9 2019

...WIND ADVISORY HAS EXPIRED...

Winds have fallen below advisory criteria. Therefore, the wind
advisory was allowed to expire.

$$

AZZ010-011-014-016-017-101030-
/O.CON.KFGZ.FZ.A.0001.191011T0400Z-191011T1500Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, St. Johns, Springerville, Heber, Happy Jack,
Forest Lakes, Show Low, Greer, and Pinetop
721 PM MST Wed Oct 9 2019

...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...The first widespread hard freeze of the fall, with sub- 
  freezing temperatures in the teens and 20s.

* WHERE...Portions of Apache and Navajo counties including 
  Kayenta, Chinle, Window Rock, Saint Johns, Springerville, and 
  Show Low.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ008-037-101030-
/O.CON.KFGZ.FZ.A.0001.191011T0400Z-191011T1500Z/
Yavapai County Mountains-Yavapai County Valleys and Basins-
Including the cities of Prescott, Seligman, Ash Fork, Cottonwood,
Camp Verde, Cordes Junction, and Bagdad
721 PM MST Wed Oct 9 2019

...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING ABOVE 4000 FEET...

* WHAT...The first widespread freeze of the fall, with sub- 
  freezing temperatures above 4000 feet.

* WHERE...Portions of Yavapai County including Prescott, 
  Prescott Valley, Dewey-Humboldt, Paulden, and Chino Valley.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 7, 9:32 PM MST, 4 hours 57 minutes earlier.

Area forecast discussion, Oct 7, 9:32 PM MST, 4 hours 57 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Flagstaff AZ
932 PM MST Mon Oct 7 2019

.SYNOPSIS...Shower and thunderstorm chances return to portions of
Apache County late tonight through Tuesday, with dry conditions
elsewhere. Breezy southwest winds will develop Wednesday, shifting
to the northwest Thursday with a cold front passage. Expect a
noticeable drop in temperatures Thursday afternoon and Friday
followed by a warming trend going into the weekend.

&&

.DISCUSSION...
Brisk fall conditions are likely overnight, with a slight chance
of showers developing primarily across southern Apache county.
This all reflected in the current forecast, and major updates are
not anticipated this evening.

&&

.PREV DISCUSSION /326 PM MST/...It has been a pleasant fall
afternoon around northern Arizona with sunny skies, light winds,
and temperatures around 5 degrees above seasonal averages. By
late tonight (after midnight), a weak trough approaching the
region will help pull some limited low-level moisture northward
along the AZ/NM border. There is a chance of showers and a few
thunderstorms mainly east of a Heber to Window Rock line from
the early morning hours of Tuesday into the afternoon. Elsewhere,
it will be another warm day with just a slight increase in
southwest winds.

Wednesday - deep low pressure moves into the northern Rockies
causing pressure gradients to increase for our region. Expect
southwest winds 20-25 mph with gusts in the 30-45 mph range by
afternoon. It will also be dry with elevated fire weather
concerns. No wind headlines have been issued yet but these may be
necessary over the next 24 hrs or so.

Thursday - a cold front will move from north to south across the
area, with the current models showing the front reaching I-40 in
the early morning hours and then stretching from southern Yavapai
Co to the White Mtns by mid day. Daytime temperatures will be
from 10 to 20 degrees cooler as winds shift to north-northwest
behind the front. Thursday night/Friday morning will likely be the
coldest so far this fall for many areas and we will be monitoring
for a possible Freeze Warning due to widespread freezing
temperatures over several hours. The most likely areas will be
from the Mogollon Rim/White Mtns northward, but the higher
elevations of Yavapai County will also be close. The tricky part
of the Friday morning low temperature forecast is some lingering
northeast winds right along and just south of the Mogollon Rim
(including portions of Flagstaff) which could act to keep
temperatures elevated due to mixing.

Friday through Monday - dry conditions are forecast through the
period. Gusty northeast wind Friday morning over higher terrain
should gradually weaken through the day, with lighter wind
Saturday through Monday. Daytime highs continued well below normal
Friday, warming to near normal by Saturday and beyond. Overnight
lows will remain on the cold side.

&&

.AVIATION...For the 06Z package...VFR conditions will prevail over
northern Arizona through the TAF period. There will be a slight
chance of thunderstorms over Apache County Tuesday. Light
southwest winds will become gusty up to 20 knots after 18z
Tuesday. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Isolated showers and thunderstorms are possible
from late tonight through Tuesday afternoon from the White
Mountains north to the Defiance Plateau. West-Southwest flow aloft
increases Tuesday night and Wednesday as a cold front will
approach our state. Near critical fire weather conditions are
possible for areas north of the Mogollon Rim on Wednesday.

Wednesday night through Saturday...The cold front to cross into
Arizona Wednesday night and be along a line from the Four
Corners through Prescott early Thursday morning. Near critical
fire weather conditions are possible Thursday morning across
southern Apache County. Very dry and cool air behind the front to
remain overhead through Saturday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...KD/JJ
AVIATION...TM
FIRE WEATHER...TM

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 2:49 AM MSTRed Flag WarningFGZApache, Coconino, Navajo41 hr

Nearby

Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.